Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 3, 2011, 5:14 PM CDT for Ozark County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 3, 2011, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
County Ozark County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:30 PM CDT | TSTM WND DMG | 5 Se Theodosia, MO | DELAYED REPORT--TELEVISION STATION WEATHER SPOTTER REPORTED TREE DAMAGE AND SMALL HAIL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361
WWUS83 KSGF 032214
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CDT WED AUG 3 2011
MOZ105-032300-
OZARK MO-
514 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL
600 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF PONTIAC...OR 28 MILES SOUTHEAST
OF FORSYTH...MOVING EAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ISABELLA...PONTIAC...SUNDOWN AND
THEODOSIA.
PEOPLE IN SOUTHWESTERN OZARK COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3652 9277 3663 9272 3656 9235 3649 9239
3649 9277
TIME...MOT...LOC 2214Z 290DEG 7KT 3652 9265
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:51 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 3, 3:51 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT WED AUG 3 2011
.DISCUSSION...
/ISSUED 251 PM CDT WED AUG 3 2011/
VERY IMPRESSIVE HEAT ONCE AGAIN OVER THE REGION...ESPECIALLY OVER
THE SOUTHERN CWFA INTO AR WHERE SOME ALL TIME RECORD HIGHS ARE
OCCURRING. HOTTEST READINGS ARE OCCURRING AHEAD OF WHAT IS IN
EFFECT A SFC FRONT OVER SOUTHERN MO. TEMPERATURES ARE SLIGHTLY
COOLER OVER CENTRAL MO WITH SLIGHTLY HIGHER DEW POINTS. ALL IN ALL
MOST AREAS ARE EXPERIENCING HEAT INDEX VALUES OF 105 OR GREATER
THIS AFTERNOON. KUNO HAS BROKEN THE ALL TIME RECORD HIGH AT 108
DEGREES AS OF 3 PM.
CONVERGENCE ALONG A PREFRONTAL SFC TROUGH OVER NORTHERN AR INTO
NORTHEAST OK IS RESULTING IN EXTENSIVE CUMULUS DEVELOPMENT ALONG
WITH SOME ISOLD TSTMS OVER NORTHERN AR. AS WITH PAST
DAYS...OBVIOUS CONCERN IS LOCALIZED DOWNBURST POTENTIAL WITH
STRONGER STORMS.
THE PERSISTENT UPPER RIDGE NOW OVER EASTERN OK AND AR IS GOING TO
SLOWLY SHIFT SOUTHWEST LATE IN THE WEEK...AND IT IS HOPED THAT THE
CWFA WILL BECOME MORE INFLUENCED BY ZONAL FLOW...INITIALLY FAIRLY
WEAK...NORTH OF THE W-E UPPER RIDGE AXIS. A SHORTWAVE NOW OVER THE
KS/CO BORDER WILL SHIFT EAST INTO NORTHEAST KS/SOUTHEAST NEB BY
MIDDAY THU. THIS MAY ENHANCE DIURNAL STORM COVERAGE A BIT ON THU
WITH A CONTINUED WEAK SFC BOUNDARY OVER THE REGION. WILL KEEP THE
CURRENT HEAT HEADLINES AS IS FOR NOW...BUT WITH MORE CLOUD
COVER...TEMPERATURES SHOULD BE A BIT COOLER...ESPECIALLY OVER
CNTRL MO.
SHORTWAVES MOVING THROUGH THE ZONAL FLOW OVER THE NORTHERN PLAINS
AND MIDWEST WILL STILL ONLY HAVE A LIMITED INFLUENCE OVER THE
REGION. A SFC FRONT IS EXPECTED TO PUSH SOUTHEAST INTO THE AREA
SUNDAY WHICH WILL AGAIN POTENTIALLY ENHANCE DIURNALLY DRIVEN
CONVECTION LATE SUNDAY AND SUNDAY EVENING. BOTH THE ECMWF AND GFS
SHOW THE UPPER RIDGE RETROGRADING SIGNIFICANTLY BY MON-TUE WITH A
MORE SUBSTANTIAL COLD FRONT MOVING THROUGH THE REGION TUE.
CONSENSUS RAW GUIDANCE BY WED ACTUALLY HAS BELOW NORMAL
HIGH TEMPERATURES. HOPE IT VERIFIES!
DSA
&&
.CLIMATE...
RECORD HIGHS AND WARM LOWS FOR THE FOLLOWING WEEK...
SITE...RECORD HIGH (YEAR)/WARM LOW (YEAR)
...WED AUG 3...
SGF...102 (1964/1980)/77 (1934)
JLN...101 (2010)/82 (1943)
VIH...104 (1964)/78 (2010)
UNO...103 (2010)/76 (2010)
...THU AUG 4...
SGF...102 (1964)/80 (1918)
JLN...102 (1956)/79 (1954)
VIH...99 (1897)/77 (2008)
UNO...104 (1964)/74 (2001)
...FRI AUG 5...
SGF...101 (1982)/75 (1954)
JLN...103 (1956)/82 (1954)
VIH...99 (1956)/77 (1982)
UNO...102 (2010)/77 (1954)
HATCH
&&
.AVIATION...
18Z TAFS...KSGF/KJLN/KBBG...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. A
WEAK FRONTAL BOUNDARY CONTINUES TO LINGER ACROSS SOUTHWEST
MISSOURI WITH WINDS OUT OF THE NORTH CONTINUING THROUGH THE
EVENING BEFORE SHIFTING OUT OF THE EAST THROUGH THURSDAY MORNING.
MENTION CB AT ALL SITES THIS AFTERNOON THROUGH THE END OF THE
PERIOD AS SOME ISOLATED CUMULUS COULD DEVELOP ACROSS THE REGION.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH
TOMORROW AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS NORTHERN
MISSOURI LATE IN THE PERIOD. REMEMBER...ANY SITE DIRECTLY IMPACTED
BY A THUNDERSTORM COULD EXPERIENCE MVFR TO IFR CONDITIONS AS WELL
AS GUSTY WINDS...THERFORE...AS ALWAYS...EACH SITE WILL CONTINUE TO
BE MONITORED FOR ANY DEVELOPMENT THAT OCCURS.
KURTZ
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ082-
083-096>098-105-106.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR
MOZ082-083-096>098-105-106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MOZ055>058-
066>071-077>081-088>095-101>104.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Aug 3, 12:59 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT WED AUG 3 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... EXTREME EXCESSIVE HEAT RISK. LIMITED LIGHTNING RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. DISCUSSION... THE DANGEROUS HEAT WAVE THAT HAS AFFECTED THE REGION WILL CONTINUE TODAY. AFTERNOON TEMPERATURES WILL REACH OVER 100 DEGREES IN MOST AREAS WITH HEAT INDEX VALUES IN EXCESS OF 105 DEGREES. A WEAK FRONT HAS MOVED INTO THE AREA. THE FRONT MAY SERVE AS A FOCUS FOR WIDELY SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE BEST CHANCES FOR STORM DEVELOPMENT WILL BE ALONG AND SOUTH OF MISSOURI HIGHWAY 60. LOCALIZED DAMAGING WINDS WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OPPRESSIVE HEAT WILL CONTINUE INTO THURSDAY. HIGH TEMPERATURES WILL RANGE FROM THE MID 90S TO AROUND 102 DEGREES WITH HEAT INDEX VALUES RANGING FROM 100 TO 110. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE EXPECTED LOCALIZED COVERAGE OF THUNDERSTORMS...WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Aug 3, 4:25 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT WED AUG 3 2011
MOZ105-032200-
OZARK MO-
425 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OZARK COUNTY UNTIL
500 PM CDT...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UDALL...OR 28 MILES SOUTHWEST OF WEST
PLAINS...MOVING SOUTHEAST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...HARDENVILLE...TECUMSEH AND
UDALL.
PEOPLE IN SOUTHEASTERN OZARK COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3652 9249 3663 9236 3664 9228 3656 9211
3651 9212 3649 9214 3649 9243
TIME...MOT...LOC 2126Z 306DEG 3KT 3654 9231
SCHAUMANNSpecial weather statement, Aug 3, 5:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CDT WED AUG 3 2011
MOZ105-032300-
OZARK MO-
514 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL
600 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF PONTIAC...OR 28 MILES SOUTHEAST
OF FORSYTH...MOVING EAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ISABELLA...PONTIAC...SUNDOWN AND
THEODOSIA.
PEOPLE IN SOUTHWESTERN OZARK COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3652 9277 3663 9272 3656 9235 3649 9239
3649 9277
TIME...MOT...LOC 2214Z 290DEG 7KT 3652 9265
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:25 PM CDT | Special Weather Statement | SGF | Ozark | 35 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.